Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 88, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2003, 1:45 PM CDT for Brown County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 1:45 PM CDT (18:45 UTC)
- Expired
- Jun 16, 2003, 2:45 PM CDT
- In force
- 60 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Brown County, NE
The radar
The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WUUS53 KLBF 161845 SVRLBF NEC017-161945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 145 PM CDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 245 PM CDT * AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 13 MILES NORTHEAST OF JOHNSTOWN...OR ABOUT 11 MILES SOUTHWEST OF SPRINGVIEW...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 13 MILES NORTH OF AINSWORTH AROUND 210 PM CDT 14 MILES NORTH OF LONG PINE AROUND 245 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4279 10017 4234 10014 4232 9967 4271 9968 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:10 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 16, 9:10 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 910 AM CDT MON JUN 16 2003 NEITHER KLBF NOR KUNR SOUNDINGS SUGGEST THE ATM IS IN A FAVORABLE RAIN ENVIRONMENT. THUS THE MODELS ARE MISSING THE ONGOING EVENT. A LARGE MCS FORMED OVER NE WY LAST NIGHT WITH THE REMNANTS WORKING THRU FCST AREA THIS AM. PER WATER VAPOR SATELLITE AND MERRIMAN PROFILER...EXPECT THIS DISTURBANCE TO TRACK SLOWLY EAST TODAY WITH A NEW MCS DEVELOPING LATE THIS AFTN OR TONIGHT ALONG THE OLD MCS INDUCED OUTFLOW...POSSIBLY ACROSS SOUTHWEST NEB OR NORTHEAST COLO. .LBF...NONE. CDC
Hazardous weather outlook, Jun 16, 11:25 AM CDT, 2 hours 20 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-171000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1125 AM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON WEST OF A LINE FROM VALENTINE TO ARTHUR. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. WHILE NO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED...THE POTENTIAL REMAINS FOR HEAVY RAINFALL AS WEAK WINDS ALOFT WILL MAKE FOR SLOW MOVEMENT OF STORMS THAT DO FORM...AND THE CHANCE FOR LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME ALTHOUGH SCATTERED THUNDERSTORM DEVELOPMENT CAN BE EXPECTED EACH DAY EXCEPT FRIDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY THROUGH SUNDAY. KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:01 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.